Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 97, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2004, 5:59 PM CDT for Erath County, Palo Pinto County, Parker County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 5:59 PM CDT (22:59 UTC)
- Expired
- Apr 30, 2004, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Erath County, TX, Palo Pinto County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 77 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 12:45 PM CDT | Tornado Watch | SPC | 8 hr |
| Apr 30, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 11.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
975
WUUS54 KFWD 302259
SVRFTW
TXC143-363-367-302345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERATH COUNTY IN NORTH CENTRAL TEXAS
PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
PARKER COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 645 PM CDT
* AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM FROM MINERAL WELLS TO 17 MILES WEST OF
HUCKABAY...MOVING EAST AT 15 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING DAMAGING WINDS AND GOLFBALL-SIZE HAIL.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HUCKABAY AROUND 640 PM CDT
MORGAN MILL...WEATHERFORD AROUND 645 PM CDT
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 70 MPH ARE LIKELY.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
LAT...LON 3261 9838 3286 9812 3287 9756 3256 9788
3253 9807 3241 9803 3226 9816 3228 9851
$$
07/BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:11 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 30, 3:11 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CDT FRI APR 30 2004 .DISCUSSION... SEVERE WEATHER...IN THE WEST AT THE PRESENT TIME...WILL SPREAD EAST ACROSS THE CWA TONIGHT...AND TURN INTO A HEAVY RAIN EVENT. FLOOD WATCH ISSUED FOR THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS FOR TONIGHT AS HEAVY RAINS WILL COVER AREAS ALREADY SATURATED FROM LAST WEEKS RAINS. THE RAINS WILL END SATURDAY OVER ALL BUT THE SOUTHEAST AFTER A COLD FRONTAL PASSAGE. THIS IS A COLD AIRMASS FOR EARLY MAY AND TEMPS WILL BE IN THE 40S BY SUNDAY MORNING OVER MOST OF NORTH TEXAS. TEMPS WILL BEGIN TO RISE WITH THE NEW WEEK AS HIGH PRESSURE BUILDS AND THE ATMOSPHERE DRIES. THE REMAINDER OF THE WEEK SHOULD BE RAIN FREE WITH MORE SEASONAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 55 61 48 70 / 100 70 0 0 WACO, TX 61 66 49 72 / 80 80 0 0 PARIS, TX 58 62 49 70 / 100 70 0 0 DENTON, TX 53 61 47 70 / 100 70 0 0 MCKINNEY, TX 56 61 48 70 / 100 70 0 0 DALLAS, TX 56 62 48 71 / 100 70 0 0 TERRELL, TX 61 63 49 71 / 100 70 0 0 CORSICANA, TX 62 67 49 71 / 80 80 0 0 TEMPLE, TX 62 68 49 72 / 70 80 30 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 700 AM CDT SATURDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>146...TXZ156>157... TXZ159. TORNADO WATCH UNTIL 900 PM CDT FRIDAY FOR ZONES TXC085...TXC097... TXC113...TXC121...TXC133...TXC139...TXC143...TXC147...TXC181... TXC221...TXC237...TXC251...TXC337...TXC363...TXC367...TXC429... TXC439...TXC497...TXC503. && 42
Hazardous weather outlook, Apr 30, 3:25 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT FRI APR 30 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 325 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE NORTHWEST HALF OF NORTH TEXAS THROUGH TONIGHT. THE MODERATE RISK AREA IS NORTHWEST OF A GOLDTHWAITE...HILLSBORO...PARIS LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH TEXAS FOR TONIGHT. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. AS THE COLD FRONT MOVES SOUTHWARD THROUGH NORTH TEXAS TONIGHT...THE THREAT OF FLOODING WILL INCREASE...WITH WIDESPREAD AMOUNTS BETWEEN ONE AND THREE INCHES EXPECTED...AND ISOLATED THREE TO FIVE INCH AMOUNTS POSSIBLE. A FLOOD WATCH HAS BEEN ISSUED FOR THE NORTHWEST HALF OF NORTH TEXAS NORTH OF A LAMPASAS...WACO...ATHENS LINE. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS AREAWIDE SATURDAY...AND A CHANCE OF THUNDERSTORMS ACROSS THE SOUTH SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND LIGHTNING WILL ALSO PRESENT WEATHER HAZARDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING FOR AREAS WEST OF INTERSTATE 35. SPOTTER ACTIVATION MAY BE NECESSARY ACROSS ALL OF NORTH TEXAS TONIGHT. ROBBINS
In the hours before
Special weather statement, Apr 30, 5:21 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 521 PM CDT FRI APR 30 2004 TXZ132-141>144-156-157-010300- BOSQUE-COMANCHE-CORYELL-HAMILTON-LAMPASAS-MILLS-SOMERVELL- 521 PM CDT FRI APR 30 2004 SEVERE THUNDERSTORM WATCH #134 REMAINS IN EFFECT FOR... BOSQUE COMANCHE CORYELL HAMILTON LAMPASAS MILLS SOMERVELL
Local storm report, Apr 30, 5:32 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
532 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0523 PM HAIL EASTLAND 32.40N 98.82W
04/30/2004 1.00 INCH EASTLAND TX TRAINED SPOTTER
QUARTER SIZE HAILLocal storm report, Apr 30, 5:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
541 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0540 PM HAIL RANGER 32.47N 98.67W
04/30/2004 1.75 INCH EASTLAND TX TRAINED SPOTTER
GOLFBALL HAIL IN RANGERSpecial weather statement, Apr 30, 5:51 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 551 PM CDT FRI APR 30 2004 TXZ117-118-131>133-302345- HOOD-JOHNSON-PARKER-SOMERVELL-TARRANT- 555 PM CDT FRI APR 30 2004 ...SIGNIFICANT WEATHER UPDATE... THE THREAT OF DAMAGING WINDS WILL INCREASE BETWEEN 6 PM AND 8 PM IN AN AREA FROM WEATHERFORD TO GRANDBURY TO CLEBURNE TO FORT WORTH. A LINE OF SEVERE THUNDERSTORMS FROM JUST WEST OF MINERAL WELLS TO 25 MILES WEST OF STEPHENVILLE WILL MOVE EAST AT 25 MPH AND LIKELY ORGANIZE INTO A DAMAGING WIND PRODUCING SQUALL LINE. PEOPLE IN WEATHERFORD...GRANDBURY...THE FORT WORTH/TARRANT COUNTY AREA AND CLEBURNE SHOULD PREPARE FOR POSSIBLY DAMAGING WINDS AND HAIL EARLY THIS EVENING. BOATERS ON LAKE GRANDBURY SHOULD MOVE TO SAFE SHELTER IN ADVANCE OF THESE STORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR NORTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTH CENTRAL TEXAS. 07/BB
Local storm report, Apr 30, 5:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0554 PM HAIL STRAWN 32.55N 98.50W
04/30/2004 1.75 INCH PALO PINTO TX TRAINED SPOTTER
HAIL COVERING THE GROUNDLocal storm report, Apr 30, 5:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG 7 S PALO PINTO 32.67N 98.30W
04/30/2004 PALO PINTO TX TRAINED SPOTTER
4 INCH TREE LIMBS DOWN NEAR PALO PINTO LAKEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:10 PM CDT | Tornado Warning | FWD | Stephens | 50 min |
| Apr 30, 3:14 PM CDT | Severe Thunderstorm Warning | FWD | Young | 61 min |
| Apr 30, 3:38 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 67 min |
| Apr 30, 3:41 PM CDT | Tornado Warning | FWD | Young | 49 min |
| Apr 30, 4:01 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 59 min |
| Apr 30, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 61 min |
| Apr 30, 4:33 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 57 min |
| Apr 30, 4:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Apr 30, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 65 min |
| Apr 30, 5:00 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 60 min |
| Apr 30, 5:26 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath | 49 min |
| Apr 30, 5:33 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 57 min |
| Apr 30, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 41 min |
| Apr 30, 6:41 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Parker | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.